Alert archive / Kentucky / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 3, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Mar 13, 2001, 12:26 AM CST for Hart County, Larue County, Kentucky. It was in force for 19 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 13, 2001, 12:26 AM CST (06:26 UTC)
- Expired
- Mar 13, 2001, 12:45 AM CST
- In force
- 19 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
Counties Hart County, KY, Larue County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 13, 12:30 AM CST | Hail 1 | Bonnieville, KY |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 6.4 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 662 m above ground
- 0-6 km bulk shear
- 90 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLMK 130629 SVRSDF KYC099-123-130645- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 1226 AM CST TUE MAR 13 2001 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LARUE COUNTY IN NORTH CENTRAL KENTUCKY EASTERN HART COUNTY IN SOUTH CENTRAL KENTUCKY * UNTIL 1245 AM CST(145 AM EST) * AT 125 AM EST(1225 AM CST)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 7 MILES WEST OF TONNIEVILLE TO 6 MILES WEST OF ROWLETTS...OR FROM 42 MILES SOUTH OF LOUISVILLE TO 30 MILES NORTHEAST OF BOWLING GREEN...MOVING EAST AT 50 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... MUNFORDVILLE IMMEDIATELY HAMMONVILLE...HODGENVILLE...TONNIEVILLE...UNO AROUND 1235 AM CST BUFFALO...CANMER...HARDYVILLE...LINWOOD BEFORE 1240 AM CST THIS IS A DANGEROUS LINE OF STORMS...CAPABLE OF PRODUCING VERY DAMAGING WINDS. IF YOU ARE IN THIS STORMS PATH...TAKE COVER IMMEDIATELY IN A STURDY STRUCTURE UNTIL IT HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER LINES. VLD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 12, 2:32 PM CST, 9 hours 54 minutes earlier.
Area forecast discussion, Mar 12, 2:32 PM CST, 9 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 300 PM EST MON MAR 12 2001 MODELS RATHER CONSISTENT IN EVOLUTION OF SYSTEM MOVING ACRS FCST AREA TNGT. CURRENTLY...DEEP SW FLOW HAS ALLOWED MORE RAINFALL THAN ORIGINALLY EXPCTD TO STREAK NEWD ACRS ERN PART OF FCST AREA. THIS RAIN WL CONT TO MOVE NEWD LATE THIS AFTN OUT OF THE AREA. ELSEWHERE WOULD EXPECT LTL OR NO PRECIP UNTIL CDFNT APCHS LATER TNGT. MAIN QUESTIONS ARE HOW MUCH PRECIP WL REDVLP ALG FNT AND POTNL SEVERITY OF ANY TSTMS THAT DVLP. WTR VPR IMAGERY CURRENTLY SHOWS BACK EDGE OF MID/HI CLDS JUST EAST OF MS RVR AHEAD OF DRY PUNCH MOVG NEWD ACRS AR AND SERN MO. VIS IMAGERY DEPICTING CLRG OVR AR...WRN TN...INTO PARTS OF MO AND W-CNTRL IL IN WAKE OF UPR S/WV. AS A RESULT...PARTS OF CENTRAL KY SHOULD SEE TEMPORARY CLRG THIS EVNG...ESPCLY WRN AND SRN AREAS WHICH IS REFLECTED IN FCST. IT IS WITHIN THIS AREA OF CLRG THAT CURRENT MSAS DATA SHOWS MODEST DESTABILIZATION. LOW-LVL CNVRGNC ALG CDFNT AND GENERAL FORCING ASSOCD WITH SECONDARY S/WV MOVG THRU BASE OF MEAN UPR TROF AT THIS TIME SHOULD PERMIT A SCT-BKN LINE OF SHOWERS AND TSTMS TO DVLP TO OUR W THIS EVNG. THIS LINE WL THEN RACE NEWD ACRS OUR AREA LATE THIS EVNG AND OVRNGT. GIVEN EXPECTED NOCTURNAL ARRIVAL TIME IN OUR AREA...WOULD EXPCT MOST TSTMS TO REMAIN BELOW SVR LIMITS ALTHOUGH SOME HAIL AND ISOLATED WIND DAMAGE REMAINS PSBL. PRECIP WL END BEFORE DAYBREAK FOLLOWED BY PARTIAL CLRG TUE MRNG BEHIND CDFNT. HOWEVER...ANOTHER STG S/WV AND SECONDARY SFC TROF PROGGED TO ROTATE ACRS KY ON TUES. DEEPEST MSTR WL REMAIN N OF FCST AREA GIVEN FCST S/WV TRACK. NEVERTHELESS...GIVEN FAIRLY STEEP LAPSE RATES UP TO ABOUT 600 MB ON MODEL SNDGS COUPLED WITH MODEST LOW-LVL MSTR AND FORCING ALG TROF AXIS...SCT AFTN SHWRS SHOULD DVLP ACRS FCST AREA...ESPCLY NRN SECTIONS. THIS WAS REFLECTED IN EARLIER ZONE PCKG AND STILL LOOKS REASONABLE...ALTTHO S-CNTRL KY MAY SEE INTERVALS ON SUNSHINE EVEN IN AFTN. A BRIEF RESPITE THEN IN ORDER ON WED BEFORE NEXT CHC OF PRECIP LATE IN WEEK. FWC/MAV MOS GUIDANCE TEMPS CLOSE APR TO BE ON RIGHT TRACK. .SDF...NONE FUNK
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 2:23 AM CST | Severe Thunderstorm Warning | LMK | Clinton, Cumberland | 27 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.